Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 153, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 2, 2002, 1:58 PM CDT for Warren County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2002, 1:58 PM CDT (18:58 UTC)
- Expired
- Jul 2, 2002, 2:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
226 WUUS54 KOHX 021858 SVRBNA TNC177-021945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 157 PM CDT TUE JUL 2 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN TENNESSEE * UNTIL 245 PM CDT * AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF MCMINNVILLE...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCMINNVILLE AROUND 205 PM CDT SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. $$ LAT...LON 3558 8582 3556 8564 3575 8564 3578 8591
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:45 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 2, 9:45 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 945 AM CDT TUE JUL 2 2002 SUNNY SKIES PRESENT OVER MIDDLE TENNESSEE THIS MORNING, WITH 9AM TEMPERATURES RUNNING SOME 3 TO 4 DEGREES FAHRENHEIT ABOVE YESTERDAYS. THUS, AM LOOKING FOR A HIGH OF 95 OR 96 AT BNA AIRPORT AND A HIGH OF 88 OR SO AT CSV. 12Z UPPER AIR ANALYSES SHOWED HIGH PRESSURE CENTERS STACKED ON TOP OF EACH OTHER OVER THE TENNESSEE AND OHIO VALLEYS, AND PUTTING MIDDLE TN IN THE PRESSURE COOKER. 850 MB TEMP WAS 19 DEGREES...A DEG HIGHER THAN IT WAS YESTERDAY MORNING. BELIEVE CURRENT ZFP, ALLOWING FOR AFTERNOON HIGHS IN THE MID 90S OVER THE WESTERN TWO-THIRDS OF OUR FORECAST AREA, IS A GOOD CALL. ALSO, UPPER 80S FOR THE PLATEAU STILL LOOKS GOOD. THUS, SEE NO REASON FOR AN UPDATE AT THIS TIME. .BNA...NONE. 19
In the hours before
Local storm report, Jul 2, 12:34 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1234 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM LAWRENCEBURG TN WIND DAMAGE
07/01/02 LAWRENCE SKYWARN SPOTTER REPORTED A
FRONT PORCH ON A HOUSE WAS
DESTOYED. CHAIR PICKED UP
AND TOSSED THROUGH A GLASS
WINDOW.
21Local storm report, Jul 2, 12:45 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1245 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1202 PM MONTEAGLE TN 1.00 INCH HAIL
07/02/02 GRUNDY REPORTED BY MONTEAGLE PDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:43 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 32 min |
| Jul 1, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 35 min |
| Jul 2, 12:29 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 46 min |
| Jul 2, 1:02 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 43 min |
| Jul 2, 1:19 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 41 min |
| Jul 2, 1:21 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 39 min |
| Jul 2, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 47 min |
| Jul 2, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 47 min |
| Jul 2, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Jul 2, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 31 min |
| Jul 2, 3:03 PM CDT | Severe Thunderstorm Warning | OHX | White | 42 min |
| Jul 2, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 47 min |
| Jul 2, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 42 min |
| Jul 2, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 43 min |
| Jul 2, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 41 min |
| Jul 2, 4:33 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 42 min |
| Jul 2, 4:40 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 35 min |
| Jul 2, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 48 min |
| Jul 2, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 49 min |
| Jul 2, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 49 min |
| Jul 2, 6:17 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.